Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2013, 5:28 PM EDT for Albany County, Rensselaer County, Saratoga County, New York. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 24, 2013, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 5 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:45 PM EDT | TSTM WND DMG | Voorheesville, NY | WIRES DOWN ACROSS RT 85A |
| Jun 24, 6:08 PM EDT | TSTM WND DMG | Rensselaer, NY | *** 1 INJ *** TREE FELL ON PORCH ON 10TH ST. |
| Jun 24, 6:10 PM EDT | TSTM WND DMG | Albany, NY | LARGE TREE LIMBS DOWN |
| Jun 24, 6:10 PM EDT | TSTM WND DMG | Rensselaer, NY | MULTIPLE TREES DOWN...WITH SOME ON HOUSES. |
| Jun 24, 6:14 PM EDT | TSTM WND DMG | 1 S North Greenbush, NY | 1 TO 2 BLOCK AREA OF TREES DOWN...SOME ON HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS51 KALY 242128
SVRALY
NYC001-083-091-242230-
/O.NEW.KALY.SV.W.0076.130624T2128Z-130624T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
COLONIE...COHOES...ALBANY...
WEST CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...EAST GREENBUSH...
EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BERNE...OR 11 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUILDERLAND AND FEURA BUSH BY 535 PM EDT...
DELMAR AND COLONIE BY 540 PM EDT...
ALBANY...RENSSELAER AND LOUDONVILLE BY 545 PM EDT...
MENANDS...WATERVLIET AND EAST GREENBUSH BY 550 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4261 7420 4266 7417 4272 7417 4281 7352
4252 7360 4251 7423 4258 7423
TIME...MOT...LOC 2128Z 263DEG 35KT 4264 7399
$$
SND/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:59 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 24, 4:59 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 459 PM EDT MON JUN 24 2013 .SYNOPSIS... WARM AND MUGGY CONDITIONS WILL PREVAIL FOR THE NEXT COUPLE OF DAYS. MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 400 PM EDT...SCATTERED TO NUMEROUS CONVECTION WAS SLOWLY MOVING ACROSS THE LOCAL REGION. SEVERAL CELLS HAVE TAKEN ADVANTAGE OF THE SBCAPES OF 3-4K J/KG PER LATEST LAPS AND SPC MESOSCALE WINDOW. VWP WIND MAGNITUDES WERE LESS THAN 20KTS ALONG WITH PWATS AVERAGING AROUND 1.75" /AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR/ RESULTING IN EFFICIENT RAINFALL RATES. EXPERIENTIAL REFLECTIVITY FORECASTS SUGGEST THESE CONVECTIVE CLUSTERS WILL SUBSIDE TOWARD 03Z. 1KM VISIBLE IMAGERY REVEALS MAINLY CLEAR SKIES WEST OF I81 AS THIS TREND IS EXPECTED OVERNIGHT. HOWEVER...WITH WET GROUND THE EXPECTATION OF RADIATIONAL FOG TO FORM AND WILL CONTINUE THE MENTION IN LOWER VALLEY LOCATIONS OVERNIGHT. OVERNIGHT LOWS WILL REMAIN RATHER MILD AND MUGGY WITH LOWS HOLDING MAINLY INTO THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... H2O VAPOR IMAGERY SHOWS UPSTREAM CONDITIONAL FLOWS ARE RATHER ZONAL AS THE MAIN UPPER LOW TRACKS ACROSS SOUTHERN JAMES BAY AND TOWARD NORTHERN NEW ENGLAND TUESDAY MORNING. ANY MORNING FOG WILL QUICKLY BURN OFF WITH SOME BREAKS OF SUNSHINE IN THE MORNING. HOWEVER...UPSTREAM CONVECTIVE CLOUD DEBRIS WILL LIKELY FILTER OUT THE SUNSHINE AS SKIES BECOMING INCREASING CLOUD COVER. LATEST MODEL OUTPUT SUGGEST A DIFFUSE FRONTAL BOUNDARY WILL SLIDE SOUTHWARD AND BRING THE NEXT CHANCE FOR CONVECTION DURING THE AFTERNOON AND EVENING HOURS. PWATS REMAIN ANOMALOUSLY HIGH SO THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IS EXPECTED. SEVERE POTENTIAL APPEARS MINIMAL AT THIS TIME AS SPC KEEPS OUR REGION OUT OF THE SLIGHT RISK AT THIS TIME. BUT IF ENOUGH INSOLATION WHERE TO OCCUR...MODIFIED SOUNDINGS SUGGEST SBCAPES WILL REACH TO BETWEEN 2-3K J/KG FOR AN ISOLATED WIND/HAIL EVENT. HIGHS TUESDAY AFTERNOON WILL RANGE INTO THE 80S WITH NEAR 90F IN THE MID AND LOWER HUDSON RIVER VALLEY. TUESDAY NIGHT...THERE REMAINS SOME TIMING DIFFERENCES WITH RESPECT TO THE PASSAGE OF THE SURFACE TROUGH AND UPPER LEVEL PV ANOMALY. LATEST 18Z/NAM THAT ARRIVED SEEMS TO BE IN CLOSER AGREEMENT WITH THE CANADIAN/ECMWF WITH A SLOWER DEPARTURE OF THESE AFOREMENTIONED FEATURES THAN COMPARED TO THE GFS. THUS WE WILL KEEP POPS THROUGH MOST OF THE EVENING HOURS WITH A SLOWER REDUCTION TO THE POPS OVERNIGHT. AS THE LOSS OF DAYTIME HEATING...WE WILL ALSO REMOVE THE MENTION OF THUNDER FROM THE GRIDS/FORECAST. WEDNESDAY...WE JUST MIGHT FIND OURSELVES IN A REGION OF SUBSIDENCE APPROACHING FROM THE WEST-NORTHWEST BUT CONFIDENCE IS NOT THAT HIGH TO FULLY REMOVE POPS FROM THE FORECAST. HOWEVER...WE WILL PLACE SLIGHT CHANCE POPS FOR THE NORTHERN HALF OF THE CWA AND SCATTERED POPS FOR THE SOUTHERN PORTIONS OF THE REGION AS THE SURFACE TROUGH MAY BE A LITTLE SLOWER TO DEPART. AS SOME ADDITIONAL SUNSHINE IS EXPECTED...H850 TEMPS STILL INTO THE MID- UPR TEENS...HIGHS SHOULD CLIMB BACK WELL INTO THE 80S FOR VALLEY LOCATIONS. WEDNESDAY NIGHT...THE FORECAST BECOMES RATHER INTERESTING AND POTENTIALLY ACTIVE. THE PROGRESSIVE TROUGH MOVING THROUGH THE INTER-MOUNTAIN WEST WILL EXIT ONTO THE PLAINS. THE DOWNSTREAM IMPACT WILL BE THAT SURFACE TROUGH TO RETURN NORTHWARD AS A WARM FRONT. THE LOW LEVEL JET ACROSS THE OHIO VALLEY IS EXPECTED TO INCREASE TO NEAR 40KTS WITH ELEVATED CONVECTION EXPECTED TO REDEVELOP AND BEGIN TO TRACK TOWARD WESTERN/CENTRAL NY. AS WITH THE PREVIOUS FORECAST...WE WILL RETAIN THE CHANCE POPS OVERNIGHT OVER THE CATSKILLS...WESTERN MOHAWK VALLEY AND DACKS. LOW TEMPS SHOULD REMAIN WELL INTO THE 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... THERE IS AN INCREASING THREAT FOR ADDITIONAL MODERATE TO HEAVY RAINFALL FOR THE REGION THROUGH THE LONG TERM PERIOD. PER THE CSTAR RESEARCH OF UPPER LOWS IN THE WARM SEASON...THE POSITION OF THE UPPER LOW IN THE VICINITY OF THE GREAT LAKES AND OHIO VALLEY WITH SUBTROPICAL MOISTURE HEADING NORTHWARD COULD PROVIDE ADDITIONAL RAINFALL ON ALREADY SATURATED SOILS. THE INITIAL THRUST OF WARM ADVECTION ARRIVES ON THURSDAY AS OUR REGION MAY BECOME WELL ENTRENCHED IN THE WARM SECTOR. INCREASING LOW LEVEL WINDS...SURFACE FOCI...DAYTIME HEATING AND SBCAPES IN EXCESS OF 2K J/KG COULD PLACE OUR REGION INTO A SEVERE THREAT. HELICITES ARE PROGED TO BE IN EXCESS OF 200 M2/S2 /ESPECIALLY IF THE WARM FRONT REMAINS IN THE VICINITY OF THE REGION/ SO CAN NOT RULE OUT ROTATING SUPERCELLS. SINCE CLOUD COVER REMAINS IN QUESTION...WE WILL HOLD TEMPS BACK SOMEWHAT WITH MAINLY MIDDLE 80S FOR VALLEY LOCATIONS. THE REMAINDER OF THE LONG TERM WILL FEATURE THE EVOLVING POSITIVE TILTED UPPER TROUGH AXIS AND MOISTURE TRANSPORT ORIGINATING FROM THE SUBTROPICS TO BRING A STREAM OF MOISTURE WITH THE CHANCE FOR ADDITIONAL SHOWERS/THUNDERSTORMS AND PERIODS OF MODERATE TO HEAVY RAIN. WE WILL CONTINUE TO WATCH THIS SITUATION EVOLVE VERY CLOSELY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 445 PM EDT...MOST OF THE THUNDERSTORMS HAVE STAYED AWAY FROM THE TAF SITES. ONCE BRUSHED KALB/KGFL...ONE IS JUST NORTH OF KPOU. IT LOOKS AS IF ONE CELL MIGHT HIT KPSF SO AMENDED TO INCLUDE A TEMPO FOR MVFR THUNDER 21-22Z. STILL MORE THUNDERSTORMS UPSTREAM. IN FACT...A FEW MORE HAVE POPPED UP ALONG AN OUTFLOW BOUNDARY WORKING INTO WESTERN ALBANY COUNTY. WILL CONTINUE TO MONITOR. THERE IS STILL PLENTY OF INSTABILITY TO WORK WITH...NOT OUT OF THE WOODS YET. WILL CONTINUE WITH GENERAL VCSH BUT THAT COULD CHANGE AT ANY TIME THROUGH 00Z. AT KPSF...ASSIGNED A TEMPO FOR MVFR THUNDER THROUGH 22Z AS THAT AREA IS UNDER A SEVERE THUNDERSTORM WARNING. STAY TUNED AND KEEP CHECKING THE TAFS AND AVIATION DISCUSSION. AFTER WE LOOSE THE CELLS THIS EVENING...CONCERNS FOCUS TO FOG ISSUES...ESPECIALLY AT KGFL WHERE BELIEVE IT WILL HAPPEN. ELSEWHERE WENT WITH MVFR FOG. THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY. OUTLOOK... TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING. WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA. THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS. && .FIRE WEATHER... WARM AND HUMID CONDITIONS ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS WILL CONTINUE THROUGH MOST OF THIS WEEK. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION. && .HYDROLOGY... INCREASING UNSETTLED WEATHER THIS WEEK AND THREAT FOR ADDITIONAL MODERATE TO HEAVY RAINFALL CONTINUES. PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE WEEK INTO THE WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE REGION. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW ALOFT WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS ESPECIALLY IF STORMS MOVE OVER THE SAME AREA REPEATEDLY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...BGM AVIATION...SND/HWJIV FIRE WEATHER...BGM HYDROLOGY...BGM/WASULA FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 24, 3:55 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT MON JUN 24 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 355 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY PRODUCE 1 INCH SIZE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT LESS THAN 20 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...AND BROOKS. THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBANY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jun 24, 4:47 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG CLINTON CORNERS 41.83N 73.76W
06/24/2013 DUTCHESS NY DEPT OF HIGHWAYS
TREES AND WIRES DOWN CLOSING STATE HIGHWAY 9G.
&&
EVENT NUMBER ALY1300237
LFMSpecial weather statement, Jun 24, 4:55 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT MON JUN 24 2013
CTZ001-013-242130-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
455 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LITCHFIELD
MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
THOMASTON BY 510 PM EDT
OAKVILLE BY 515 PM EDT
TERRYVILLE BY 520 PM EDT
LAT...LON 4162 7333 4179 7326 4174 7300 4164 7298
4162 7302 4161 7302 4161 7304 4159 7305
4156 7310 4156 7312
TIME...MOT...LOC 2054Z 286DEG 17KT 4168 7318
SND/VTKLocal storm report, Jun 24, 5:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MANCHESTER 43.16N 73.07W
06/24/2013 M1.00 INCH BENNINGTON VT BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN MANCHESTER.
&&
EVENT NUMBER ALY1300238
HWJIVSpecial weather statement, Jun 24, 5:10 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT MON JUN 24 2013
NYZ038>040-082-242145-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
510 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR FORT PLAIN...OR ABOUT OVER
CANAJOHARIE...AND MOVING EAST AT 40 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
9 MILES SOUTH OF JOHNSTOWN BY 520 PM EDT
FONDA BY 525 PM EDT
6 MILES SOUTH OF TRIBES HILL BY 530 PM EDT
7 MILES SOUTH OF FORT JOHNSON BY 535 PM EDT
7 MILES SOUTH OF AMSTERDAM BY 540 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4309 7475 4300 7410 4290 7409 4282 7424
4278 7429 4277 7446 4281 7455 4283 7464
4283 7466 4288 7484
TIME...MOT...LOC 2109Z 288DEG 35KT 4293 7459
IRLLocal storm report, Jun 24, 5:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG RICHMOND 42.37N 73.37W
06/24/2013 BERKSHIRE MA TRAINED SPOTTER
TREE DOWN ON A WIRE IN THE TOWN OF RICHMOND.
&&
EVENT NUMBER ALY1300239
HWJIVSpecial weather statement, Jun 24, 5:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT MON JUN 24 2013
NYZ039-040-047-048-058-242200-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY-
WESTERN GREENE NY-
525 PM EDT MON JUN 24 2013
...STRONG WINDS AHEAD OF SHOWERS AND THUNDERSTORMS APPROACHING
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...WINDS
AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FONDA TO COBLESKILL TO JEFFERSON...OR ALONG A LINE EXTENDING FROM
FONDA TO COBLESKILL TO 12 MILES NORTH OF ROXBURY...AND MOVING EAST
AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
TRIBES HILL BY 530 PM EDT
SCHOHARIE...CENTRAL BRIDGE AND BREAKABEEN BY 535 PM EDT
FORT JOHNSON...NORTH BLENHEIM AND MIDDLEBURGH BY 540 PM EDT
AMSTERDAM AND HAGAMAN BY 545 PM EDT
LAT...LON 4269 7455 4306 7447 4296 7412 4264 7427
4242 7441 4235 7444 4240 7455 4241 7461
4250 7470
TIME...MOT...LOC 2125Z 287DEG 24KT 4295 7436 4266 7442
4245 7459The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:43 AM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jun 24, 12:19 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jun 24, 12:46 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Jun 24, 1:08 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jun 24, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 57 min |
| Jun 24, 1:52 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 53 min |
| Jun 24, 1:55 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 65 min |
| Jun 24, 1:58 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jun 24, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 37 min |
| Jun 24, 2:17 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Jun 24, 2:44 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| Jun 24, 2:49 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| Jun 24, 3:12 PM EDT | Special Weather Statement | ALY | Herkimer | 33 min |
| Jun 24, 3:23 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Jun 24, 3:25 PM EDT | Special Weather Statement | ALY | Rensselaer | 35 min |
| Jun 24, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 66 min |
| Jun 24, 3:42 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
| Jun 24, 3:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 62 min |
| Jun 24, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| Jun 24, 3:53 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Jun 24, 3:56 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 6 hr |
| Jun 24, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 24, 4:18 PM EDT | Flash Flood Warning | ALY | Washington | 4 hr |
| Jun 24, 4:18 PM EDT | Special Weather Statement | ALY | Otsego | 27 min |
| Jun 24, 4:25 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Jun 24, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 60 min |
| Jun 24, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
| Jun 24, 4:52 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 53 min |
| Jun 24, 5:10 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jun 24, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 52 min |
| Jun 24, 5:25 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 35 min |
| Jun 24, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 65 min |
| Jun 24, 5:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 37 min |
| Jun 24, 6:02 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Jun 24, 6:22 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Jun 24, 6:33 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.